MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number is: (b)(6).This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 5f 4mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was used and ruptured at nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The device will not be returned for evaluation because it was discarded in the hospital.The target vessel was the brachial artery.The lesion was a little calcified and the vessel was also a little tortuous.The lesion was not a chronic total occlusion.There was no difficulty removing the device from the packaging.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The same indeflator was used successfully with other device.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.The user able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon catheter did not kink while being used.Additional patient and procedural details were requested but the sales rep cannot visit the hospital because of the covid-19.Therefore, this additional information cannot be obtained.
 
Additional Manufacturer Narrative
A 5f 4mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter was used and ruptured at nominal pressure.Therefore, it was replaced with a new non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The target vessel was the brachial artery.The lesion was a little calcified and the vessel was also a little tortuous.The lesion was not a chronic total occlusion.There was no difficulty removing the device from the packaging.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or difficulty crossing the lesion.The catheter was never in an acute bend.The user able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon catheter did not kink while being used.Additional patient and procedural details were requested but the sales rep cannot visit the hospital because of the covid-19.Therefore, this additional information cannot be obtained.The device was not returned for evaluation as it was discarded in the hospital.A product history record (phr) review of lot 82193700 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of some calcification with tortuosity may have contributed to the reported event as calcium is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 4X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11957488
Report Number9616099-2021-04617
Device Sequence Number1321498
Product Code LIT
UDI-Device Identifier20705032004098
UDI-Public20705032004098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number4204040T
Device Lot Number82193700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1